Delaying Birth Control

Patient

Q: Me and my girlfriend are going on vacation next week, only for 3 days. But she will be starting her period during this time. 2 part question. Can taking active pills "delay" her period and is it safe. Also, will using this method lower the effectiveness of the pills? She has been using it for 1yr if that helps.

Doctor

A:   Yes, she will need to continue taking the active pills for one more week to delay her menses. After you come back from your vacations she can stop taking them to have her menses.
This might alter her next cycle, probably causing inter menstrual spotting.

Related Q&A

Q: Hello, I'm 23 year old. I've been using a men sex toy for about a year and a half without putting a condom, but I nev...

Q: What are the risks of an STI if an exotic dancer used saliva to masterbate you?

Q: I had sex for the first time yesterday. Even though my boyfriend was gentle, it was quite painful at first. At 29, I'...

Q: Hello I have been married almost five years but i have some question about our sextual life , me and my wife : ...

Q: Extreme cramping in lower abdomen after intercourse? My boyfriend and I were having sex, and i was on top and i got ...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews